Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 153, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 22, 2004, 7:47 PM CDT for Adair County, Oklahoma. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2004, 7:47 PM CDT (00:47 UTC)
- Expired
- Apr 22, 2004, 8:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Adair County, OK
The radar
The Western Arkansas radar (KSRX), 81 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 1:40 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 543 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
326 WUUS54 KTSA 230047 SVRTUL OKC001-230145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 747 PM CDT THU APR 22 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAIR COUNTY IN NORTHEAST OKLAHOMA * UNTIL 845 PM CDT * AT 747 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHEAST OF WESTVILLE...MOVING EAST AT 20 MPH. ADDITIONAL THUNDERSTORMS WILL ALSO MOVE INTO ADAIR COUNTY FROM THE WEST. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BARON... WESTVILLE...FAYETTEVILLE...WEST FORK...LINCOLN...PRAIRIE GROVE... FARMINGTON...GREENLAND AND CINCINNATI. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3608 9472 3587 9464 3590 9410 3615 9415 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 7:28 PM CDT, 19 minutes earlier.
Area forecast discussion, Apr 22, 7:28 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 728 PM CDT THU APR 22 2004 VERY INTENSE SUPERCELL STORM OVER SOUTHERN WASHINGTON COUNTY ARKANSAS HAS PRODUCED BRIEF TORNADO NEAR TOWN OF MORROW. EXTREME SHEAR ENVIRONMENT SUPPORTS HIGH TORNADIC POTENTIAL. CIRCULATION WILL BE TRACKING BETWEEN WEST FORK AND WINSLOW BY 645 PM. DUE TO THE VERY FAVORABLE ENVIRONMENT EXPECT THE STORM TO REMAIN TORNADIC AS IT TRACKS INTO SOUTHERN MADISON COUNTY IN THE 700-730 PM TIMEFRAME. WARNINGS WILL LIKELY BE NEEDED FOR MADISON COUNTY. FORECAST ID= 14 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH FROM 400 PM CDT THURSDAY UNTIL 400 AM CDT FRIDAY FOR ZONES ARZ001>002...ARZ010>011...ARZ019>020...ARZ029. OK...FLASH FLOOD WATCH FROM 400 PM CDT THURSDAY UNTIL 400 AM CDT FRIDAY FOR ZONES OKZ049...OKZ053>076.
Hazardous weather outlook, Apr 22, 1:00 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT THU APR 22 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT THU APR 22 2004 .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... NUMEROUS SURFACE BOUNDARIES RESIDE ACROSS THE OUTLOOK AREA THIS AFTERNOON...AND WITH AN UNSTABLE AIRMASS IN PLACE AND FAVORABLE WIND FIELDS ALOFT...ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED LATE THIS AFTERNOON THROUGH TONIGHT. INITIAL THUNDERSTORM DEVELOPMENT IS EXPECTED BY LATE AFTERNOON ALONG A REMNANT OUTFLOW BOUNDARY. THIS BOUNDARY IS EXPECTED TO EXTEND FROM NEAR TULSA SOUTHEASTWARD FOLLOWING THE ARKANSAS RIVER VALLEY AND CONTINUING THROUGH WEST CENTRAL ARKANSAS. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED FURTHER WEST ACROSS CENTRAL AND NORTHERN OKLAHOMA WITH STORMS TRACKING INTO THE AREA BY EARLY EVENING. THE SEVERE WEATHER THREAT WILL CONTINUE OVERNIGHT AS LOW LEVEL WINDS INCREASE AND THE ATMOSPHERE REMAINS UNSTABLE. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...WITH THE THREAT FOR TORNADOES BEING HIGHEST NEAR THE SURFACE BOUNDARY LOCATIONS. OF EQUAL CONCERN IS THE POTENTIAL FOR FLASH FLOODING ACROSS THE AREA...ESPECIALLY FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS WHERE LATEST DATA SUGGEST THE HEAVIEST RAINS WILL FALL TONIGHT. A FLOOD WATCH IS BEING CONSIDERED...AND PERSONS ACROSS THE ENTIRE OUTLOOK AREA SHOULD BE ALERT FOR POTENTIAL FLOODING CONDITIONS. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED LATER TODAY. EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR ANOTHER ROUND OF SEVERE WEATHER...INCLUDING THE POSSIBILITY OF TORNADOES. ALL SHOULD CLOSELY MONITOR THE LATEST WEATHER CONDITIONS AND STATEMENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE SEVERE WEATHER THREAT WILL CONTINUE INTO THROUGH FRIDAY INTO SATURDAY MORNING. CONDITIONS SHOULD FINALLY BECOME MORE TRANQUIL WITH A RETURN TO DRY WEATHER BY THE END OF THE WEEKEND CONTINUING THROUGH MUCH OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Local storm report, Apr 22, 4:47 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
447 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL 5 NE INOLA 36.20N 95.45W
04/22/2004 1.00 INCH ROGERS OK AMATEUR RADIO
QUARTER HAIL AT MAYES/ROGERS COUNTY LINE
&&
CASLocal storm report, Apr 22, 5:03 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
503 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL CHOUTEAU 36.19N 95.34W
04/22/2004 1.75 INCH MAYES OK AMATEUR RADIO
&&
CASLocal storm report, Apr 22, 5:07 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0456 PM TORNADO 2 S CHOUTEAU 36.16N 95.34W
04/22/2004 MAYES OK BROADCAST MEDIA
BRIEF TORNADO TOUCHDOWN 1/4 MILE SOUTH OF INTERCHANGE OF
US HIGHWAYS 412 AND 69
&&
CASLocal storm report, Apr 22, 7:17 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
717 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0433 PM TORNADO 4 E INOLA 36.15N 95.44W
04/22/2004 MAYES OK TRAINED SPOTTER
TORNADO NEAR MAYES/ROGERS COUNTY LINE AND HIGHWAY 412
0446 PM HAIL 5 S BIXBY 35.87N 95.88W
04/22/2004 1.00 INCH TULSA OK AMATEUR RADIO
0449 PM TORNADO CHOUTEAU 36.19N 95.34W
04/22/2004 MAYES OK AMATEUR RADIO
TORNADO BETWEEN CHOUTEAU AND MAZIE
0519 PM HAIL TULSA 36.13N 95.92W
04/22/2004 0.88 INCH TULSA OK BROADCAST MEDIA
NICKEL HAIL AT 181ST AND SHERIDAN
0521 PM HAIL HECTORVILLE 35.84N 95.93W
04/22/2004 1.75 INCH OKMULGEE OK PUBLIC
0527 PM HAIL 1 SE MASON 35.56N 96.34W
04/22/2004 0.88 INCH OKFUSKEE OK EMERGENCY MNGR
0528 PM TORNADO 9 W HASKELL 35.82N 95.83W
04/22/2004 OKMULGEE OK BROADCAST MEDIA
BRIEF TORNADO TOUCHDOWN
0538 PM TORNADO 2 E COWETA 35.95N 95.61W
04/22/2004 WAGONER OK BROADCAST MEDIA
0552 PM HAIL N HASKELL 35.82N 95.67W
04/22/2004 0.88 INCH MUSKOGEE OK AMATEUR RADIO
0558 PM TORNADO 3 W HASKELL 35.82N 95.73W
04/22/2004 MUSKOGEE OK AMATEUR RADIO
0559 PM HAIL HASKELL 35.82N 95.67W
04/22/2004 1.00 INCH MUSKOGEE OK AMATEUR RADIO
0603 PM DENSE FOG 3 S HASKELL 35.78N 95.67W
04/22/2004 MUSKOGEE OK PUBLIC
0614 PM HAIL CENTRAILIA 36.80N 95.33W
04/22/2004 1.50 INCH CRAIG OK PUBLIC
0615 PM HAIL STILWELL 35.81N 94.63W
04/22/2004 1.75 INCH ADAIR OK LAW ENFORCEMENT
0615 PM HAIL CENTRAILIA 36.80N 95.33W
04/22/2004 1.75 INCH CRAIG OK TRAINED SPOTTER
0625 PM HAIL 10 W MUSKOGEE 35.75N 95.55W
04/22/2004 0.75 INCH MUSKOGEE OK NWS EMPLOYEE
PENNY SIZE HAIL IN TAFT
0636 PM HAIL 4 W HULBERT 35.93N 95.21W
04/22/2004 1.00 INCH CHEROKEE OK BROADCAST MEDIA
0658 PM HAIL 2 SW LINCOLN 35.93N 94.45W
04/22/2004 1.00 INCH WASHINGTON AR AMATEUR RADIO
0702 PM HAIL CANEHILL 35.91N 94.40W
04/22/2004 1.75 INCH WASHINGTON AR AMATEUR RADIO
&&
CASLocal storm report, Apr 22, 7:31 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
731 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0715 PM TORNADO 5 W MUSKOGEE 35.75N 95.46W
04/22/2004 MUSKOGEE OK BROADCAST MEDIA
BRIEF TORNADO TOUCHDOWN
0720 PM TORNADO MORROW 35.86N 94.44W
04/22/2004 WASHINGTON AR FIRE DEPT/RESCUE
BRIEF TORNADO TOUCHDOWN
0720 PM HAIL MORROW 35.86N 94.44W
04/22/2004 1.75 INCH WASHINGTON AR FIRE DEPT/RESCUE
&&
CASLocal storm report, Apr 22, 7:38 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
738 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL CHOUTEAU 36.19N 95.34W
04/22/2004 0.88 INCH MAYES OK PUBLIC
0513 PM HAIL 2 E CHOUTEAU 36.19N 95.31W
04/22/2004 1.75 INCH MAYES OK PUBLIC
&&
CASThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:26 PM CDT | Tornado Warning | TSA | Cherokee, Muskogee | 64 min |
| Apr 22, 8:23 PM CDT | Tornado Warning | TSA | Cherokee | 52 min |
| Apr 22, 8:35 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 55 min |
| Apr 22, 8:50 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa | 55 min |
| Apr 22, 9:30 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Pittsburg | 75 min |
| Apr 22, 9:31 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 44 min |
| Apr 22, 10:25 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 65 min |
| Apr 22, 10:53 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 67 min |
| Apr 22, 11:14 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 46 min |
| Apr 22, 11:58 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 32 min |
| Apr 23, 12:01 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 59 min |
| Apr 23, 12:49 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 41 min |
| Apr 23, 1:19 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 41 min |
| Apr 23, 2:31 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 29 min |
| Apr 23, 8:42 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 48 min |
| Apr 23, 9:43 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 62 min |
| Apr 23, 4:21 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee | 4 hr |
| Apr 23, 6:23 PM CDT | Flash Flood Warning | TSA | McIntosh | 4 hr |
| Apr 23, 6:24 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 51 min |
| Apr 23, 6:43 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.